Q. I have a bruise on my arm after plasma transfusion. Why?

Answered by
Dr. Nagaraj Patil
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 25, 2018

Hi doctor,

I have a really bad bruise on my arm after giving plasma. I think it might be a blood clot. I am an 18 year old male.

Dr. Nagaraj Patil

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

  • By looking at the picture and history provided (attachment removed to protect patient identity), I think it is a small dispersed hematoma because of leakage of blood from the blood vessels.
  • As it has happened at the site of venepuncture, it is mainly because of inadequate expertise of nursing staff.
  • The needle might have damaged the artery, as you were donating blood, leading to blood leakage and hematoma formation.
  • At this point, I assume you do not have any allergy or bleeding or clotting disorders leading to such bruise at the site of needle insertion.
  • My suggestion is to apply Thrombophob ointment (combination of Heparin and Benzyl nicotinate) at the site two to three times daily. It will slowly resolve over a week's period.
  • If bruise grows and increases in intensity, then consult your local doctor immediately to find out any other potential causes.

For further information consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the treatment for hematoma?

Query: Hi doctor,Before five months, I had surgery for thigh hematoma. Now, the same problem started again. It is increasing in size and painful. Also, there is swelling. Please see the photo attached here.  Read Full »

I still have painful bruises a year after iron injections. What needs to be done?

Query: Hello doctor, I am a 55 year old female. 12 months ago, I was given four iron injections in my buttocks alternating over four weeks. There is staining area of about six inches on each side which is fading. However, on the top and bottom edges of the stained area is a blue bruise which is as painful...  Read Full »

Are stings, breast lump, bruising, and hair fall signs of cancer?

Query: Hi doctor, I am an 18 year old girl. I am feeling stings in my upper body for quite some time. The stings are sometimes in my chest and sometimes in my lower abdomen. They last for nearly 40 seconds, but are occasional. And there is a lump in my right breast. It is a solid lump and it does not ca...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.